I get frequesnt yeast infections and my doctor has me taking diflucan once a week for 3 months. Now I am noticing a thick white discharge and makes me embarressed to have sex, can that be from the birth control?
15 Nov 2010
Many women who are on the pill also experience more frequent yeast infections as do women who have hormone imbalances and diabetes. Has your doctor checked you for a condition called Bacterial Vaginosis, it's symptoms are nearly identical to a yeast infection but will not clear up with the typical antifungals that are used to treat yeast. It is simply an overgrowth of bacteria, and there are at least 7 bacteria and one protozoan, any of which if they are overgrown, would be considered BV. Typical treatment of BV is a medication called Metro-Gel or Cleocin cream and sometimes you will get a yeast following the treatment with these meds. Some birth control will cause a white discharge and it is normal to have some discharge, but, if it is persistent and copious, and this diflucan is not clearing it, ask your doctor to check you for BV. He may have to run a culture to find it. There is an excellent article explaining BV and other causes of it by Dr. James Christian at vaginosis.com.
- Diflucan Information for Consumers
- Diflucan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diflucan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on birth control pills for a year now and recently had unprotected sex with my boyfriend a week ago.. I now have had a white discharge ...
1 answer • 1 Aug 2014
I am 20 and sexually active with my boyfriend, but we use condoms and I have been on birth control for over a year and I take it regularly. Lately I ...
1 answer • 5 Nov 2014
Took first pill earlier today and still having itching and cottage cheesy discharge. Also when can sex continue?
2 answers • 6 Aug 2015
I took diflucan one (150mg), on Monday night it is now Wednesday and symptoms have not left. I am still itchy, it hurts when I wipe after I use the ...
1 answer • 23 Dec 2015